MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NOVATION; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Osteolysis (2377); Insufficient Information (4580)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As part of the manufacturer's recall campaign, the patient presented himself for a check-up of the device implanted in 2018 hip prosthesis.The x-ray control showed a clear decentering of the prosthetic base and unusually large osteolysis in the acetabulum as a sign of premature inlay wear.This could happen.Revision can be verified with cup replacement (mrs titan max 56 mm).As part of the replacement operation.The curettage and filling of the cysts in the acetabulum was carried out using allogeneic spongiosa and the replacement of the cysts prosthetic head.Item data of the implantation and replacement, as well as photos of the explants, will be sent upon receipt.The explants are currently in the laboratory doctor's office for microbiological examination using sonication.After the examination (14 days of long-term incubation), these will be sent back to the customer and will be made available if the customer provides consent.No further information.
 
Additional Manufacturer Narrative
D10: concomitant: 5326420 180-01-52 - crown cup,cluster-hole gr.52.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis as specified in the hhe: implanted with a lateralized liner and implanted with a component having a shelf age of greater than 2 years.The revision reported was likely the result of a combination of both patient-related conditions and the risk factors specified.In 2022 all gxl were removed from the market under recall # 18832/21.However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.

Brand Name
NOVATION
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key17958726
Report Number1038671-2023-02557
Device Sequence Number15214943
Product Code JDI
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberNV GXL LNR, +5LAT, 32MM G2-52/54MM CUPS
Device Catalogue Number136-32-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer01/16/2024
09/22/2026
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date02/14/2024
09/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale